# SDR 2009FA0000332

- Difficulty date: April 24, 2009
- Submitted: April 24, 2009
- Operation: General aviation
- Aircraft: N4032Y
- Make and model: Hiller UH-12E
- Aircraft serial: 5180
- Aircraft time: 9,582 hours, 28,746 cycles
- Engine: Allsn 250C20B
- Engine time: 9,582 hours, 14,300 cycles
- System (JASC): 6220 · Main Rotor Head
- Part: Hub
- Part number: 5143711
- Part serial: 20074
- Condition: Cracked
- Location: Main Rotor
- Part time: 502 hours, 1,504 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAIN ROTOR HUB PN 51437-11 SN 20074 SHOWED SIGNS OF POSSIBLE CRACK DURING PREFLIGHT, PERFORMED DYE PENETRANT INSP, AS PRECAUTIONARY MEASURE, CRACK INDICATION PRESENT.  REMOVED PART FROM FURTHER SERVICE, AND INSTALLED SERVICEABLE PART IN ITS PLACE.  CRACK INDICATIONS WERE NOT TYPICAL OF CRACKS THAT HAVE BEEN PRESENT IN HUBS PREVIOUSLY, CRACK ORIGINATED FROM SAME PLACE IN HUB (THROUGH- STUD HOLE), BUT RATHER THAN GOING DOWN TOWARDS THE THINNER THICKNESS AREA, THEY PROTRUDED UPWARD, TOWARD THE THICKER AREA OF THE PART. CYCLE TIMES ARE ESTIMATED, AS THERE IS NO REQUIREMENT FOR THIS AIRCRAFT TO RECORD TOTAL RIN'S.
